New Mexico, 2015Drought in New Mexico, April 1 to 30, 2015
April 1 to 30, 2015 · NWS EPZ · 1 event in 1 county or zone
A slightly below average month for precipitation in the Gila Region kept a small portion of Grant County in Severe(D2) drought.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slightly below average month for precipitation in the Gila Region kept a small portion of Grant County in Severe(D2) drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Mar 31, 1:50 PM MST, 10 hours 10 minutes earlier.
Area forecast discussion, Mar 31, 1:50 PM MST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
250 PM MDT TUE MAR 31 2015
.SYNOPSIS...
ISOLATED HIGH BASED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER
THIS AFTERNOON AND EARLY THIS EVENING...AS LOW PRESSURE MOVES
EASTWARD NEAR TO OUR SOUTH OVER NORTHERN MEXICO. DRIER WEATHER
WITH BREEZY TO WINDY CONDITIONS RETURN WEDNESDAY...WITH ABOVE
NORMAL TEMPERATURES TO CONTINUE. WINDY ALL AREAS THURSDAY...WITH
LIGHT BLOWING DUST POSSIBLE. A LITTLE COOL DOWN WILL FOLLOW
FRIDAY AND SATURDAY...WITH TEMPERATURES FALLING NEAR NORMAL FOR
THIS TIME OF YEAR.
&&
.DISCUSSION...
LATEST WATER VAPOR IMAGERY DEPICTS THE TIGHT CIRCULATION
ASSOCIATED WITH THE WELL ADVERTISED UPPER LEVEL LOW MOVING EAST
OVER NORTHERN MEXICO. A COMPACT BUT WELL DEFINED AREA OF MID AND
UPPER CLOUD DEVELOPMENT IS OVER NE SONORA/NW CHIHUAHUA. THIS HAS
MANIFESTED ITSELF AS A THINNING CIRRUS SHIELD OVER THE
SOUTHEASTERN HALF OF OUR CWFA.
MEANWHILE...DRIER WEST-NORTHWESTERLY FLOW ALOFT BEGINS TO PRESS
INTO GRANT AND SIERRA COUNTIES WITH SF DEWPOINTS FALLING TO THE
UPPER TEENS IN THESE AREAS. THIS CURRENTLY ALLOWS FOR ONLY HIGH
BASED CONVECTION...WITH METSAT IMAGERY DEPICTING LIMITED GROWTH AT
THIS TIME. WEB CAMS CONFIRM THE HIGH BASES TO THE CELLS. RELATIVELY
HIGHER DEWPOINTS TO THE MIDDLE 30S ARE NOTED FURTHER SOUTH AND
EAST. ACTIVITY MOVING OFF THE GILA REGION IS EXPECTED TO
PROPAGATE SOUTHEAST OVER THE HIGHER DEW POINTS. THIS MAY RESULT IN
A BROKEN LINE OF CONVECTION MOVING INTO EL PASO AND HUDSPETH
COUNTIES OVER THE NEXT FEW HOURS.
DRY PATTERN RETURNS WEDNESDAY AND THURSDAY...WITH A FAST ZONAL
FLOW TEMPORARILY OVERSPREADING OUR REGION AND SOUTHERN STATES. THIS
IS IN RESPONSE TO A WEAK PAC TROUGH MOVING OVER THE CENTRAL
ROCKIES. FEATURE WILL SEND A WEAK COOL FRONT DOWN FROM THE NORTH
THURSDAY EVENING...LEAVING TEMPERATURES NEAR NORMAL FRIDAY AND
SATURDAY. TEMPS SHOULD CLIMB BACK ABOVE NORMAL BY SUNDAY...AS
BROAD SOUTHWEST FLOW RETURNS TO THE REGION.
IMPACTS: DOWNBURST WIND GUSTS TO 50 MPH WITH LOCALLY DENSE BLOWING
DUST THOUGH EARLY THIS EVENING.
MARGINAL INSTABILITY OVER SOUTHERN NM AND FAR W TX ASSCD WITH
PROXIMITY OF THE LOW...OVER DEWPOINTS TO THE 30S...SUPPORTS
ISOLATED CONVECTION IN THESE AREAS AT THIS TIME. DRY ANTECEDENT
CONDITIONS ARE MAKING IT DIFFICULT FOR SIGNIFICANT RAINFALL TO
REACH THE GROUND. VIRGA ALREADY NOTED AROUND THE OFFICE AND AREA
WEBCAMS.
WINDY IN SOME AREAS WEDNESDAY...ALL AREAS THURSDAY WITH WIND
ADVISORY POSSIBLE THURSDAY.
ABSENCE OF SIGNIFICANT CLOUD COVER BOTH DAYS WILL FAVOR EFFICIENT
MIX DOWN FROM STRENGTHENING WINDS ALOFT TO 600-650MB...WHILE
PRESENCE OF LEE SIDE TROUGH SUPPORTS A TIGHT PERSSURE GRADIENT
OVER THE CWFA. 12Z NAM AND GFS SOLUTIONS DEPICT SLIGHTLY MORE
DENSE PACKING OF ISOBARS THURSDAY OVER SOUTHERN NM DESERTS WEST
OF THE RIO GRANDE. GIVEN ABOVE FACTORS AND TRENDS...THIS AREA
STANDS BEST CHANCE OF REALIZING ADVISORY LEVEL WINDS THURSDAY
AFTERNOON.
HIGHS WILL COOL A DEGREE OR TWO EACH DAY THROUGH THURSDAY...BUT
STILL REMAIN ABOVE NORMAL. HIGHS WILL FALL NEAR NORMAL FRIDAY AND
SATURDAY...IN RESPONSE TO THE COOL FRONT MOVING THROUGH THURSDAY
NIGHT.
&&
.AVIATION...VALID 01/00Z-02/00Z...
P6SM SCT080-100 SCT-BKN150-200 WITH ISOLD -TSRA BKN050-070 POSSIBLE
THRU 03Z. AFT 03Z...FEW-SCT080 SCT-BKN200-250...AFT 12Z FEW100
FEW-SCT250. W TO SW WINDS OF 10-15KTS WILL TURN MORE WESTERLY AROUND
10KTS TOWARD SUNRISE AND CONTINUE TO INCREASE TO 15-20G30KTS AFT
18Z.
&&
.FIRE WEATHER...
A MUCH MORE TYPICAL WEATHER PATTERN FOR THIS TIME OF THE YEAR IS
EXPECTED OVER THE COMING WEEK WITH BREEZY TO WINDY CONDITIONS COMMON
WITH LOW RELATIVE HUMIDITIES AND HIGHS IN THE 80S. WEDNESDAY WILL
SEE NEAR CRITICAL WINDS AND RELATIVE HUMIDITIES BUT EXPECT BOTH TO
FALL SHORT OF 3 HOUR CRITERIA. AS AN UPPER TROUGH CROSSES THE
ROCKIES THURSDAY...CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AND A
FIRE WEATHER WATCH IS IN EFFECT. LESS WIND IS EXPECTED ON BACK SIDE
OF SYSTEM FOR FRIDAY WITH A BACK DOOR COLD FRONT FRIDAY NIGHT WHICH
WILL COOL TEMPERATURES ABOUT 10 DEGREES FOR SATURDAY. HOT AND DRY
CONDITIONS RETURN SUNDAY AND INTO EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 58 84 57 85 54 / 0 0 0 0 0
SIERRA BLANCA 51 81 52 83 50 / 10 0 0 0 0
LAS CRUCES 51 83 48 83 46 / 0 0 0 0 0
ALAMOGORDO 51 83 50 82 46 / 0 0 0 0 0
CLOUDCROFT 39 61 39 61 34 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 53 81 49 80 44 / 0 0 0 0 0
SILVER CITY 47 75 43 72 40 / 0 0 0 0 0
DEMING 50 83 47 83 43 / 0 0 0 0 0
LORDSBURG 47 81 44 81 41 / 0 0 0 0 0
WEST EL PASO METRO 58 84 57 85 54 / 0 0 0 0 0
DELL CITY 51 84 51 85 48 / 10 0 0 0 0
FORT HANCOCK 55 85 54 88 53 / 0 0 0 0 0
LOMA LINDA 54 80 53 79 50 / 10 0 0 0 0
FABENS 55 84 56 86 53 / 10 0 0 0 0
SANTA TERESA 54 84 52 84 49 / 0 0 0 0 0
WHITE SANDS HQ 56 82 54 82 50 / 0 0 0 0 0
JORNADA RANGE 47 82 43 82 40 / 0 0 0 0 0
HATCH 50 83 47 83 44 / 0 0 0 0 0
COLUMBUS 53 83 51 83 48 / 0 0 0 0 0
OROGRANDE 54 83 52 83 49 / 0 0 0 0 0
MAYHILL 46 71 46 70 39 / 0 0 0 0 0
MESCALERO 42 71 41 69 35 / 0 0 0 0 0
TIMBERON 44 70 43 69 38 / 0 0 0 0 0
WINSTON 43 75 39 73 35 / 0 0 0 0 0
HILLSBORO 48 79 45 77 41 / 0 0 0 0 0
SPACEPORT 47 82 43 82 40 / 0 0 0 0 0
LAKE ROBERTS 42 72 39 70 35 / 0 0 0 0 0
HURLEY 48 77 43 75 39 / 0 0 0 0 0
CLIFF 41 80 41 79 37 / 0 0 0 0 0
MULE CREEK 37 79 33 76 29 / 0 0 0 0 0
FAYWOOD 48 78 44 76 41 / 0 0 0 0 0
ANIMAS 50 82 47 82 44 / 0 0 0 0 0
HACHITA 48 83 45 83 42 / 0 0 0 0 0
ANTELOPE WELLS 48 82 45 82 42 / 0 0 0 0 0
CLOVERDALE 47 79 44 78 42 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ055-056.
&&
22/26Hazardous weather outlook, Mar 31, 5:19 AM MST, 18 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
619 AM MDT TUE MAR 31 2015
NMZ401>417-TXZ418>424-011230-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
619 AM MDT TUE MAR 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A STORM
SYSTEM PASSING TO OUR SOUTH WILL LIKELY PRODUCE ISOLATED RAIN
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OUTFLOW WINDS MAY
CREATE LOCALIZED BLOWING DUST AND REDUCED VISIBILITIES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WEDNESDAY AND THURSDAY WILL BRING BREEZY AND WINDY CONDITIONS
RESPECTIVELY. AREAS OF BLOWING DUST IS POSSIBLE FOR THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
BIRD
Drought, Upper Gila River Valley
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Upper Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The far western portion of the zone remained in Severe(D2) drought for the month of April. The Gila Hot Springs Cooperative Observer reported 0.30 inches of precipitation which was 0.13 inches below normal.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, April 1 to 3, 2015$1.6 million · EF2 · 62 events
- Tornado and Hail in Arkansas, April 1 to 3, 2015$500,000 · EF1 · 12 events
- Hurricane in Guam, April 1 to 2, 2015$1.0 million · 1 event
- Drought in Texas, April 1 to 30, 2015$43,000 · 25 events
- Flash Flooding in Texas, April 1, 2015$120,000 · 2 events
- Hail in Texas, April 1, 2015$35,000 · 2.75 in hail · 13 events
- Drought in Oklahoma, April 1 to 30, 201532 events
- Drought in Texas, April 1 to 30, 201519 events
- High Wind in Texas, April 1, 2015$20,000 · 53 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, April 1, 2015$1,000 · 1.25 in hail · 18 events
- Drought in New Mexico, April 1 to 30, 201516 events
- Drought and Dense Smoke in Colorado, April 1 to 30, 201516 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572857.